Thunderstorm Wind, Baxter
- When
- August 15, 6:25 PM CST
- Where
- Baxter County, 2 mi N of Norfork
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.233, -92.283
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 2:01 PM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 301 PM CDT MON AUG 15 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT CONVECTION HAS SLOWLY INCREASED IN COVERAGE AND INTENSITY SINCE 18Z...PER TRENDS INDICATED BY LOCAL RADAR DATA. DURING THE LATE AFTERNOON AND EVENING...EXPECT THE STRONGEST STORMS ACROSS THE EXTREME NORTHEAST PORTIONS OF THE FORECAST AREA...IN A REGION OF THE GREATEST INSTABILITY AND BEST FORCING. A VERY SLOW MOVING BOUNDARY ACROSS SOUTHWEST MISSOURI AND NORTHEAST OKLAHOMA WILL CONTINUE TO WEAKEN AS IT SLIDES INTO NORTHERN PORTIONS OF THE FORECAST AREA ON TUESDAY. FORCING ASSOCIATED THIS FEATURE WILL BE WEAK...EXPECT A PRONOUNCED DIURNAL TREND TO CONVECTION TUESDAY AND WEDNESDAY. CONVECTION COVERAGE WILL DECREASE ON THURSDAY AND FRIDAY...AS MID AND UPPER LEVEL HEIGHTS INCREASE ACROSS THE REGION. && .LONG TERM...SATURDAY THROUGH MONDAY RIDGE OVER THE SOUTHERN HALF OF THE NATION CHANGES GRADUALLY TO A LONGWAVE RIDGE OVER THE WEST AND A LONGWAVE TROUGH OVER THE EAST BY 12Z MONDAY. THIS WILL RESULT IN A BARELY NOTICEABLE WIND SHIFT AT THE SURFACE DURING THE DAYTIME SUNDAY. THEN...DRIER AIR WILL FILTER IN FROM THE NORTHEAST AS SURFACE RIDGE MOVES INTO THE UPPER MIDWEST. FORECAST TEMPS WILL FOLLOW PERSISTENCE AND REMAIN ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 91 73 93 / 30 30 30 20 HARRISON AR 68 85 70 89 / 40 40 40 30 HOT SPRINGS AR 72 91 73 93 / 30 30 30 20 PINE BLUFF AR 73 91 74 93 / 30 30 30 20 MOUNTAIN HOME AR 68 85 70 89 / 40 40 30 30 MONTICELLO AR 73 92 73 94 / 20 20 20 20 SEARCY AR 72 90 73 92 / 30 30 30 20 MOUNT IDA AR 72 91 73 93 / 30 30 30 20 RUSSELLVILLE AR 71 90 72 91 / 30 30 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM....32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 15 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FRONTAL BOUNDARY REMAINS STRETCHED OUT FROM THE MISSOURI BOOTHEEL ...ACROSS NORTHERN ARKANSAS AND INTO EASTERN OKLAHOMA. THIS FRONT WILL SAG INTO NORTHWEST ARKANSAS DURING THE DAY AND BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY AS TROPICAL MOISTURE SURGES NORTH. THE BEST CHANCES OF PRECIPITATION WILL BE NORTH OF A FORT SMITH TO MELBOURNE TO CHEROKEE VILLAGE LINE. THE PRECIPITATION CHANCES WILL BE ENHANCED BY SEVERAL UPPER IMPULSES TRAVERSING THE FRONT. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE IN AREAS WHERE THUNDERSTORMS DO DEVELOP. SOUTH OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THE BEST CHANCES OCCURRING AROUND THE HOTTEST TIME OF THE DAY WITH THE MAJORITY OF THE PRECIPITATION DISSIPATING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FRONT IS STILL EXPECTED TO BE IN NORTHWEST ARKANSAS EARLY TUESDAY BEFORE IT STARTS TO RETREAT BACK TO THE NORTH LATE IN THE DAY AS HIGH PRESSURE BEGINS TO ADVANCE TOWARDS THE AREA FROM THE EAST. ONCE AGAIN....THE BEST CHANCES OF SEEING RAIN WILL ALONG THE FRONT ITSELF WITH CENTRAL AND NORTHERN ARKANSAS HAVING THE BEST SHOT AS THE LAST IN THE SERIES ON WEATHER IMPULSES RIPPLES ALONG IT. ACROSS THE SOUTH...JUST MORE AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED. PRECIPITATION CHANCES WILL BE DECREASING BY WEDNESDAY AS THE FRONT PULLS AWAY. HOWEVER...LATE DAY SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE AREA WIDE THE REMAINDER OF THE PERIOD. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 56
The Springfield radar (KSGF), 149 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475976.